Alert archive / Florida / Areal Flood Advisories in 2021
Areal Flood Advisory 166, NWS Mobile, AL
NWS Mobile, AL issued this areal flood advisory at Aug 4, 2021, 5:25 PM CDT for Okaloosa County, Florida. It was in force for 110 min.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2021, 5:25 PM CDT (22:25 UTC)
- Expired
- Aug 4, 2021, 7:15 PM CDT
- In force
- 110 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 68 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 452 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
711
WGUS84 KMOB 042225
FLSMOB
Flood Advisory
National Weather Service Mobile AL
525 PM CDT Wed Aug 4 2021
FLC091-050015-
/O.NEW.KMOB.FA.Y.0166.210804T2225Z-210805T0015Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okaloosa FL-
525 PM CDT Wed Aug 4 2021
The National Weather Service in Mobile has issued a
* Flood Advisory for...
Central Okaloosa County in northwestern Florida...
* Until 715 PM CDT.
* At 525 PM CDT, Doppler radar and automated rain gauges indicated
heavy rain due to thunderstorms. Between 1 and 2 inches of rain
have fallen and an additional 1 to 2 inches are expected. Minor
flooding is ongoing or expected to begin shortly in the advisory
area, especially with saturated soils from recent rain.
* Some locations that will experience flooding include...
Crestview, Milligan, Galliver, Holt, Killingsworth Crossroads and
Deerland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3071 8679 3075 8670 3077 8657 3077 8642
3076 8639 3058 8639 3053 8672 3053 8680
$$
CGALWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Aug 4, 2:46 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 4, 2:46 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Mobile AL 246 PM CDT Wed Aug 4 2021 .NEAR TERM UPDATE /Now Through Thursday/...An anomalous deep trough aloft is currently over the eastern CONUS with our region in its base. This trough progresses east through tonight before lifting out to the northeast on Thursday, with another trough beginning to dig into the Central Plains while progressing east. With this pattern, our region remains in generally zonal flow aloft through a majority of the period before a transition to more southwesterly begins taking place late Thursday afternoon and going into the short term. At the surface, a frontal boundary is currently stalled off the coast with a broad surface low over the north Central Gulf, embedded in an inverted surface trough also near the coast. Going into tonight and Thursday, the surface boundary remains stalled just off the coast; however, there are guidance differences in whether the low is maintained over the north- Central Gulf, or organizes into a more pronounced low that heads towards the western Florida panhandle. Regardless of model solutions, south to southeasterly flow returns to the northeastern Gulf coast, with some moisture pushing back into the southeast portion of the forecast area, mainly southeast of I-65, and drier air still pushing into the region from the northwest. All this said, the best PoPs through the period remain along and southeast of I-65 during the afternoon today and Thursday, with coverage pushing offshore overnight. For temps, highs through the period remain generally in the upper 80s to low 90s across the region, with the cooler temps closer to the coast. Lows for tonight will ranges from the mid/upper 60s to low 70s northwest of I-65, with low to mid 70s southeast. JEH/88 && .SHORT TERM /Thursday night Through Saturday night/...This period is all about a rather potent shortwave that currently can be seen digging across the northern Rockies and into the Plains. This feature amplifies and deepens as it moves from the Central Plains tomorrow evening to the Lower MS Valley by Friday morning. Although nowhere near as impressive as the current anomalous longwave trough currently over the TN/OH Valleys, it essentially drops into the mean longwave trough position late in the period before dampening occurs. In all, the approaching wave begins to interact with our current weak baroclinic zone so that a weak surface low forms in response by midday Friday across our area and it quickly zips NE through the flow during Friday night. The boundary layer on Friday will be relatively dry, still feeling the effects of the current air mass we are under the influence of, but rain chances will gradually increase further west as the aforementioned trough approaches and lower tropospheric winds will be southerly by that time. Am not too bullish on Friday afternoon rain chances, but the subsequent quick airmass recovery in the low level moisture department should support a solid re-introduction of rain chances by mid Friday evening through early Saturday. rain chances become more unclear for Saturday afternoon. There are major differences in the deep layer moisture fields for the EC vs. GFS on Saturday afternoon with the former being much drier because it has a faster phase speed in its solution for the incoming wave and thus blows it through our area much quicker with subsidence and drying on Saturday. I say, "Not so fast!" and prefer at least a blend of the two since their synoptic patterns are not 'too' dissimilar. So will forecast Saturday afternoon to have solid chance PoPS in the 30-40% range - similar to Friday - and that goes against the EC. There is more consensus from Saturday evening on as we should experience drying from the west. The best rain chances Saturday evening and overnight will be along the coast and further offshore. Lows each morning ranging from the lower 70s inland to the mid 70s along the coast with afternoon maximum temperatures both Friday and Saturday in the 90-95 F range across the interior to around 90 along the beaches. /23 JMM && .EXTENDED TERM /Sunday Through Wednesday/...Actually this period becomes one of persistence after the departure of Saturday's wave. It is about subtleties as to where deeply reflected high pressure cells set up and have enough influence to change our day to day weather. Will we be in a break between two cells or one's western periphery? Both models seem to favor the latter as Sunday beings on the western periphery of a far SW Atlc ridge. There then appears to be westward retrogression by late Monday and upper heights rise to near 594 dm (and it will once again feel hot). Tuesday is similar and then a return to the ridge center being over the far SW Atlc again by Wednesday. With all that said, there is 'very little' change in the low level wind flow pattern as it persists south to southeast most of the period. This adds up to a typical summertime pattern for our region with a good chance of shower and thunderstorm activity each afternoon ahead of an inland propagating sea-breeze front, shifting to a greater coverage of showers and thunderstorms offshore at night as nightly land- breezes try to form and move offshore. As for temperatures, we will have a very diurnal pattern with highs in the lower to mid 90s across the interior to around 90 along the beaches. Heat indices will creep back into the 103-107 degree range each day of the extended after Sunday. /23 JMM && .MARINE...The only concerns throughout the period is the potential for higher winds and waves near scattered to occasionally numerous showers and thunderstorms. Otherwise, a mainly light to occasionally moderate northeasterly to easterly flow continues through Thursday, with a mainly light southerly to southwesterly flow developing by Friday and lasting into the weekend. Little change in seas expected through the period. JEH/88 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Nearby
Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.